Paracetamol + Orphenadrine


Concise Prescribing Info
Indications/Uses
Pain and muscular spasms in musculoskeletal disorders.
Dosage/Direction for Use
Adult : PO Per tab contains paracetamol 450 mg and orphenadrine citrate 35 mg: 2 tab 3 times/day.
Dosage Details
Oral
Pain and muscular spasms in musculoskeletal disorders
Adult: Each tablet containing paracetamol 450 mg and orphenadrine citrate 35 mg: 2 tablets tid.
Administration
May be taken with or without food. May be taken w/ meals if GI discomfort occurs.
Contraindications
Bladder neck or prostate obstruction or hypertrophy, glaucoma, myasthenia gravis, oesophageal spasm, pyloric or duodenal obstruction, porphyria.
Special Precautions
Impaired kidney or liver function, or in patients with cardiac failure, coronary insufficiency, cardiac arrhythmias and tachycardia. Alcohol dependence. Pregnancy and lactation. In prolonged therapy, monitor blood, urine, and LFTs periodically. May affect ability to drive or operate machinery.
Adverse Reactions
Dry mouth, nausea, constipation, tachycardia, palpitation, urinary hesitancy or retention, blurred vision, mydriasis, increased ocular tension, weakness, headache, dizziness and drowsiness.
Potentially Fatal: Blood dyscrasias (rare).
Overdosage
Paracetamol: Symptoms: Paleness, nausea, vomiting, anorexia, abdominal pain, metabolic acidosis and glucose metabolism disturbances. Liver damage may surface 12-48 hr after overdose. In severe cases, encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, acute renal failure and death. Management: Immediate medical treatment even if there are no symptoms. If presented within 1 hr of poisoning, admin activated charcoal. If needed, admin IV N-acetylcysteine or oral methionine. Orphenadrine: Symptoms: Vomiting, gastric irritation, dilated pupils, pruritus, urinary retention, tachycardia, hyperpyrexia, euphoria, hallucinations, agitation, paranoid reactions, tremor, excitement, confusion, delirium, circulatory and respiratory failure, coma and convulsions. Management: Treatment is symptomatic and supportive.
Drug Interactions
Increased paracetamol absorption with metoclopramide and domperidone. Decreased paracetamol absorption with cholestyramine. May increase risk of bleeding with warfarin and coumarins. Increased anticholinergic side effects with other anticholinergic drugs. Additive CNS effects with propoxyphene. Increased bupropion levels with concurrent use. May antagonise actions of centrally acting anticholinesterases e.g. donepezil, galantamine, rivastigmine, tacrine. May decrease levodopa absorption with concurrent use.
Potentially Fatal: Increased risk of liver damage with alcohol.
Action
Description: Paracetamol, a para-aminophenol derivative, is a peripherally acting analgesic with antipyretic and weak anti-inflammatory activity. Orphenadrine, an analog of diphenhydramine, is a skeletal muscle relaxant and is postulated to act on cerebral motor center or on the medulla through an atropine-like central action. It has anticholinergic, local anaesthetic effects and some antihistaminic effects. Orphenadrine is used either as the hydrochloride or the citrate and doses are expressed in terms of the relevant salt.
Pharmacokinetics:
Absorption: Paracetamol: Absorbed readily from GI tract; time to peak plasma concentrations: 10-60 minutes. Orphenadrine: Absorbed readily from GI tract and after IM inj.
Distribution: Paracetamol: Distributed into most body tissues including breast milk, crosses the placenta; plasma-protein binding: negligible (but dose dependent). Orphenadrine: May cross placenta.
Metabolism: Paracetamol: Undergoes hepatic metabolism; a minor metabolite, produced in minute amounts by cytochrome P450 isoenzymes in the liver and kidney, is usually removed by conjugation with glutathione, but may accumulate and cause tissue damage in paracetamol overdosage. Orphenadrine: Metabolised to ≥8 metabolites.
Excretion: Paracetamol: Excreted in the urine mainly as the glucuronide and sulfate conjugates with <5% excreted unchanged; elimination half-life: 1-3 hr. Orphenadrine: Excreted mainly in urine and unchanged drug (small amounts); half-life: 14 hr.
Storage
Store below 25°C.
Disclaimer: This information is independently developed by MIMS based on Paracetamol + Orphenadrine from various references and is provided for your reference only. Therapeutic uses, prescribing information and product availability may vary between countries. Please refer to MIMS Product Monographs for specific and locally approved prescribing information. Although great effort has been made to ensure content accuracy, MIMS shall not be held responsible or liable for any claims or damages arising from the use or misuse of the information contained herein, its contents or omissions, or otherwise. Copyright © 2020 MIMS. All rights reserved. Powered by MIMS.com
  • Duragesic
  • Parsic
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in